Alert archive / Nevada / Red Flag Warnings in 2022

Red Flag Warning 12, NWS Las Vegas, NV

May 18, 20224 counties in Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at May 18, 2022, 2:56 AM PDT for 4 counties in Nevada; Mohave County, Arizona. It took effect at May 19, 2022, 11:00 AM PDT. It was in force for 33 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 18, 2022, 2:56 AM PDT (09:56 UTC)
In effect from
May 19, 2022, 11:00 AM PDT
Expired
May 20, 2022, 8:00 PM PDT
In force
33 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 164 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 4:40 PM PDTNON-TSTM WND GST 6542 Ese Manhattan, NVMESONET STATION CMP26 WARM SPRINGS SUMMIT STATION ELEVATION: 7549 FT.
May 19, 5:33 PM PDTNON-TSTM WND GST 5824 Sse Littlefield, AZTWEEDS POINT RAWS SITE IN ARIZONA GUSTED TO 58 MPH AT 1733 AND DROPPED BELOW 58 MPH AT 1833.
May 20, 9:05 AM PDTDUST STORM3 Sw Antares, AZA SPOTTER REPORTED A DUST STORM WITH VISIBILITY DOWN TO ONE EIGHTH OF A MILE IN VALLE VISTA. VISIBLITY WAS ESTIMATED TO BE LESS THAN A QUARTER MILE BETWEEN 905 AND 1030 AM MST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2022-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2022-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4880 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

492 
WWUS85 KVEF 180956
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
256 AM PDT Wed May 18 2022

AZZ101-NVZ466-182200-
/O.UPG.KVEF.FW.A.0005.220519T1800Z-220521T0300Z/
/O.NEW.KVEF.FW.W.0012.220519T1800Z-220521T0300Z/
Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River-
NV side-
256 AM PDT Wed May 18 2022 /256 AM MST Wed May 18 2022/

...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ THURSDAY
TO 8 PM PDT /8 PM MST/ FRIDAY FOR STRONG WINDS AND LOW Humidity 
FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER COLORADO 
RIVER VALLEY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM PDT /11 AM MST/ Thursday
to 8 PM PDT /8 PM MST/ Friday. This replaces the Fire Weather 
Watch. 

* TIMING...Thursday morning through Friday evening.

* WIND...Southwest winds 20 to 25 mph with gusts to 40 mph.

* HUMIDITY...Afternoon humidity levels of 5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds...low relative humidity...and warm 
temperatures can contribute to extreme fire behavior.

&&

$$

AZZ102-NVZ460>465-182200-
/O.UPG.KVEF.FW.A.0005.220519T1800Z-220521T0300Z/
/O.NEW.KVEF.FW.W.0012.220519T1800Z-220520T0500Z/
Northwest Deserts/Northwest Plateau-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
256 AM PDT Wed May 18 2022 /256 AM MST Wed May 18 2022/

...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 10 PM
PDT /10 PM MST/ THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR
SOUTHERN NEVADA AND NORTHWEST ARIZONA...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM PDT /11 AM MST/ to 10 PM
PDT /10 PM MST/ Thursday. The Fire Weather Watch for Friday has
been cancelled.  

* TIMING...Thursday morning through Friday evening.

* WIND...Southwest to west winds 20 to 25 mph with gusts 30 to 
  40 mph.

* HUMIDITY...Afternoon humidity levels of 5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds...low relative humidity...and warm 
temperatures can contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
8 follow-up statements
375 
WWUS85 KVEF 181245 CCA
RFWVEF

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Las Vegas NV
545 AM PDT Wed May 18 2022

AZZ101-NVZ466-182200-
/O.UPG.KVEF.FW.A.0005.220519T1800Z-220521T0300Z/
/O.COR.KVEF.FW.W.0012.220519T1800Z-220521T0300Z/
Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River-
NV side-
545 AM PDT Wed May 18 2022 /545 AM MST Wed May 18 2022/

...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ THURSDAY
TO 8 PM PDT /8 PM MST/ FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR
THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER COLORADO RIVER 
VALLEY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM PDT /11 AM MST/ Thursday
to 8 PM PDT /8 PM MST/ Friday. This replaces the Fire Weather 
Watch. 

* TIMING...Thursday morning through Friday evening.

* WIND...Southwest winds 20 to 25 mph with gusts to 40 mph.

* HUMIDITY...Afternoon humidity levels of 5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds...low relative humidity...and warm 
temperatures can contribute to extreme fire behavior.

&&

$$

AZZ102-NVZ460>465-182200-
/O.UPG.KVEF.FW.A.0005.220519T1800Z-220521T0300Z/
/O.COR.KVEF.FW.W.0012.220519T1800Z-220520T0500Z/
Northwest Deserts/Northwest Plateau-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
545 AM PDT Wed May 18 2022 /545 AM MST Wed May 18 2022/

...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 10 PM
PDT /10 PM MST/ THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR
SOUTHERN NEVADA AND NORTHWEST ARIZONA...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM PDT /11 AM MST/ to 10 PM
PDT /10 PM MST/ Thursday. The Fire Weather Watch for Friday has
been cancelled.  

* TIMING...Thursday morning through Thursday evening.

* WIND...Southwest to west winds 20 to 25 mph with gusts 30 to 
  40 mph.

* HUMIDITY...Afternoon humidity levels of 5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds...low relative humidity...and warm 
temperatures can contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
729 
WWUS85 KVEF 182130
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
230 PM PDT Wed May 18 2022

AZZ101-NVZ466-191000-
/O.CON.KVEF.FW.W.0012.220519T1800Z-220521T0300Z/
Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River-
NV side-
230 PM PDT Wed May 18 2022 /230 PM MST Wed May 18 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
THURSDAY TO 8 PM PDT /8 PM MST/ FRIDAY FOR STRONG WINDS AND LOW
HUMIDITY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER
COLORADO RIVER VALLEY...

* TIMING...Thursday morning through Friday evening.

* WIND...Southwest winds 20 to 25 mph with gusts to 40 mph.

* HUMIDITY...Afternoon humidity levels of 5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds...low relative humidity...and warm
temperatures can contribute to extreme fire behavior.

&&

$$

AZZ102-NVZ460>465-191000-
/O.CON.KVEF.FW.W.0012.220519T1800Z-220520T0500Z/
Northwest Deserts/Northwest Plateau-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
230 PM PDT Wed May 18 2022 /230 PM MST Wed May 18 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 10 PM PDT /10 PM MST/ THURSDAY FOR STRONG WINDS AND LOW
HUMIDITY FOR SOUTHERN NEVADA AND NORTHWEST ARIZONA...

* TIMING...Thursday morning through Thursday evening.

* WIND...Southwest to west winds 20 to 25 mph with gusts 30 to 
  40 mph.

* HUMIDITY...Afternoon humidity levels of 5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds...low relative humidity...and warm
temperatures can contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
114 
WWUS85 KVEF 190937
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
237 AM PDT Thu May 19 2022

AZZ101-NVZ466-191815-
/O.CON.KVEF.FW.W.0012.220519T1800Z-220521T0300Z/
Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River-
NV side-
237 AM PDT Thu May 19 2022 /237 AM MST Thu May 19 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
THIS MORNING TO 8 PM PDT /8 PM MST/ FRIDAY FOR STRONG WINDS AND
LOW HUMIDITY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER
COLORADO RIVER VALLEY...

* TIMING...11 am PDT/MST this morning TO 8 pm PDT/MST Friday 
  evening. 

* WIND...Southwest winds 20 to 25 mph with gusts to 40 mph, wind
  shifting to the north Friday.

* HUMIDITY...Daytime humidity levels 5 to 15 percent. Humidity 
  values recover to 15 to 25 percent tonight.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds...low relative humidity...and warm
temperatures can contribute to extreme fire behavior.

&&

$$

AZZ102-NVZ460>465-191815-
/O.CON.KVEF.FW.W.0012.220519T1800Z-220520T0500Z/
Northwest Deserts/Northwest Plateau-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
237 AM PDT Thu May 19 2022 /237 AM MST Thu May 19 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
THIS MORNING TO 10 PM PDT /10 PM MST/ THIS EVENING FOR STRONG
WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWEST
ARIZONA...

* TIMING...11 am PDT/MST this morning through 10 pm PDT/MST this
  evening. 

* WIND...Southwest to west winds 20 to 25 mph with gusts 30 to 
  40 mph.

* HUMIDITY...Afternoon humidity levels of 5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds...low relative humidity...and warm
temperatures can contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
130 
WWUS85 KVEF 191811
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1111 AM PDT Thu May 19 2022

AZZ101-NVZ466-200500-
/O.CON.KVEF.FW.W.0012.000000T0000Z-220521T0300Z/
Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River-
NV side-
1111 AM PDT Thu May 19 2022 /1111 AM MST Thu May 19 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE LAKE MEAD
NATIONAL RECREATION AREA AND LOWER COLORADO RIVER VALLEY...

* TIMING...11 am PDT/MST this morning TO 8 pm PDT/MST Friday 
  evening. 

* WIND...Southwest winds 20 to 25 mph with gusts to 40 mph, 
  wind shifting to the north Friday. 

* HUMIDITY...Daytime humidity levels 5 to 15 percent. Humidity 
  values recover to 15 to 25 percent tonight.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds...low relative humidity...and warm
temperatures can contribute to extreme fire behavior.

&&

$$

AZZ102-NVZ460>465-200500-
/O.CON.KVEF.FW.W.0012.000000T0000Z-220520T0500Z/
Northwest Deserts/Northwest Plateau-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
1111 AM PDT Thu May 19 2022 /1111 AM MST Thu May 19 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT /10 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN
NEVADA AND NORTHWEST ARIZONA...

* TIMING...11 am PDT/MST this morning through 10 pm PDT/MST this 
  evening. 

* WIND...Southwest to west winds 20 to 25 mph with gusts 30 to 
  40 mph.

* HUMIDITY...Afternoon humidity levels of 5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds...low relative humidity...and warm
temperatures can contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
413 
WWUS85 KVEF 192130
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
Issued by National Weather Service Flagstaff AZ
230 PM PDT Thu May 19 2022

AZZ101-NVZ466-200500-
/O.CON.KVEF.FW.W.0012.000000T0000Z-220521T0300Z/
Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River-
NV side-
230 PM PDT Thu May 19 2022 /230 PM MST Thu May 19 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE LAKE MEAD
NATIONAL RECREATION AREA AND LOWER COLORADO RIVER VALLEY...

* TIMING...Through 8 pm PDT/MST Friday evening. 

* WIND...Southwest winds 20 to 25 mph with gusts to 40 mph, 
  wind shifting to the north Friday.

* HUMIDITY...Daytime humidity levels 5 to 15 percent. Humidity 
  values recover to 15 to 25 percent tonight.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds...low relative humidity...and warm 
temperatures can contribute to extreme fire behavior.

&&

$$

AZZ102-NVZ460>465-200500-
/O.CON.KVEF.FW.W.0012.000000T0000Z-220520T0500Z/
Northwest Deserts/Northwest Plateau-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
230 PM PDT Thu May 19 2022 /230 PM MST Thu May 19 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT /10 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN 
NEVADA AND NORTHWEST ARIZONA...

* TIMING...Through 10 pm PDT/MST this evening. 

* WIND...Southwest to west winds 20 to 25 mph with gusts 30 to 
  40 mph.

* HUMIDITY...Afternoon humidity levels of 5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds...low relative humidity...and warm
temperatures can contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
907 
WWUS85 KVEF 200453
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
953 PM PDT Thu May 19 2022

AZZ102-NVZ460>465-200600-
/O.EXP.KVEF.FW.W.0012.000000T0000Z-220520T0500Z/
Northwest Deserts/Northwest Plateau-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
953 PM PDT Thu May 19 2022 /953 PM MST Thu May 19 2022/

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT /10 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND
NORTHWEST ARIZONA...

Decreasing winds and increasing RH this evening will allow for
modestly improving conditions overnight. The Red Flag Warning will
be allowed to expire on time. 

$$

AZZ101-NVZ466-201800-
/O.CON.KVEF.FW.W.0012.000000T0000Z-220521T0300Z/
Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River-
NV side-
953 PM PDT Thu May 19 2022 /953 PM MST Thu May 19 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE LAKE MEAD
NATIONAL RECREATION AREA AND LOWER COLORADO RIVER VALLEY...

* TIMING...Through 8 pm PDT/MST Friday evening.

* WIND...Southwest winds 20 to 25 mph with gusts to 40 mph, 
  wind shifting to the north Friday.

* HUMIDITY...Daytime humidity levels 5 to 15 percent. Humidity 
  values recover to 15 to 25 percent tonight.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds...low relative humidity...and warm
temperatures can contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
673 
WWUS85 KVEF 200912
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
212 AM PDT Fri May 20 2022

AZZ101-NVZ466-210300-
/O.CON.KVEF.FW.W.0012.000000T0000Z-220521T0300Z/
Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River-
NV side-
212 AM PDT Fri May 20 2022 /212 AM MST Fri May 20 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE LAKE MEAD
NATIONAL RECREATION AREA AND LOWER COLORADO RIVER VALLEY...

* TIMING...Through 8 pm PDT/MST Friday evening.

* WIND...North winds 20 to 25 mph with gusts to 40 mph.

* HUMIDITY...Daytime humidity 5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds...low relative humidity...and warm
temperatures can contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
250 
WWUS85 KVEF 210243
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
743 PM PDT Fri May 20 2022

AZZ101-NVZ466-210345-
/O.EXP.KVEF.FW.W.0012.000000T0000Z-220521T0300Z/
Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River-
NV side-
743 PM PDT Fri May 20 2022 /743 PM MST Fri May 20 2022/

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE LAKE MEAD
NATIONAL RECREATION AREA AND LOWER COLORADO RIVER VALLEY...

Decreasing winds and improving RH values are expected overnight
and the Red Flag will be allowed to expire.

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 18, 1:52 AM PDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 18, 1:52 AM PDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
152 AM PDT Wed May 18 2022

.SYNOPSIS...Warm and quiet weather will continue today. A
dry system will bring gusty winds and fire weather concerns Thursday
and Friday, and a brief return to seasonal temperatures Friday and
Saturday. Beginning Sunday, temperatures will rise back above normal.
&&

.SHORT TERM...Through Thursday night.

A few residual clouds from yesterday's convection over east central
Nevada still evident on satellite around Caliente. Otherwise, skies
are clear.

Area will lie under a dry northwest flow through Thursday night.
Longwave pattern will amplify during the period as broad trough
deepens over the northern tier states in response to ridge building
over the northeast Pacific extending northward into Alaska. Impact
for our area will be stronger winds on Thursday. Highest winds are
forecast across the western Mojave Desert late Thursday afternoon
through Thursday night. West wind gusts in excess of 40 mph possible
producing some areas of blowing dust/sand. Elsewhere, winds still
look sub-advisory. High temperatures will continue to run 8-12
degrees above normal today and Thursday.

.LONG TERM...Friday through Tuesday.

Lingering northerly breezes can be expected down the Colorado River
Valley Friday behind the weak cold front that moves through. Given
the dry airmass that will remain in place, fire weather concerns
will continue to be the primary concern in that area. Otherwise,
temperatures during the afternoon will be much cooler than days
prior, but still top out very close to seasonal normals. The
cooldown will be brief however as ridging builds back in over the
weekend and into next week, with temperatures quickly returning to
above normal territory.
&&

.FIRE WEATHER...High temperatures will continue to run 8-12 degrees
above normal through Thursday. Stronger southwest to west winds will
develop Thursday afternoon and evening. Combination of those winds,
single digit humidity values and dry fuels would create critical
fire behavior. A Red Flag Warning has been issued for all of
southern Nevada and northwest Arizona. Stronger winds linger within
the lower Colorado River Valley into Friday with the Red Flag
Warning continued. Elsewhere, the Fire Weather Watch has been
cancelled as winds don't look as strong Friday.

.AVIATION...For Harry Reid...Light and variable wind less than
5 kts this morning. Winds should become easterly during the day with
speeds less than 8 kts. Southerly wind 8-12 kts develops tonight. No
operationally significant clouds or weather expected.

For the rest of southern Nevada, northwest Arizona and southeast
California...Less wind across the southern Great Basin and Mojave
Desert today with wind set to follow a typical diurnal cycle. No
operationally significant clouds or weather expected.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM/FIRE WEATHER/AVIATION...Pierce
LONG TERM...Outler

For more forecast information...see us on our
webpage: https://weather.gov/lasvegas or follow us on Facebook and
Twitter

Nearby

Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.